MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ALUMINUM HOHMANN RETRACTOR 8MM SHORT NARROW TIP

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ALUMINUM HOHMANN RETRACTOR 8MM SHORT NARROW TIP
Model Number 03.100.114
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device deemed reportable at conclusion of investigation on (b)(6) 2020.Investigation summary: visual inspection: the aluminum hohmann retractor 8mm short narrow tip (product code: 03.100.114 & lot no: h891720) was received at us cq.The visual inspection of the received device indicated a deep cut on the distal end near the narrow tip and it appears like a saw blade cut a visual horizontal crack was observed on the opposite side of the cut location near the distal tip.Thus the complaint was confirmed.The attached photos did not add any new information upon review.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection was not performed due to the post-manufacturing damage.Document/specification review: the following drawing reflecting current and manufactured revision was reviewed: small hohmann retractor 8 mm short narrow tip 220 mm aluminum.Complaint confirmed? yes.The device distal tip was damaged.Investigation conclusion: the complaint condition was confirmed for the received device as the device distal tip was damaged.While no definitive root cause could be determined based on the provided information, it is possible that the user cut the device unintendedly during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: part number: 03.100.114, synthes lot number: h891720, supplier lot number: n/a, release to warehouse date: 12jun2020, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, a set was opened at sterile processing department (spd) to fill in back-ordered items that came in.It was noticed that an aluminum hohmann retractor was damaged.There was no patient involvement.During investigation, it was determined the device was broken/cracked.This is report 1 of 1 for (b)(4).

Brand Name
ALUMINUM HOHMANN RETRACTOR 8MM SHORT NARROW TIP
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10648158
Report Number2939274-2020-04571
Device Sequence Number2727938
Product Code GAD
UDI-Device Identifier10886982071118
UDI-Public(01)10886982071118
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.100.114
Device Catalogue Number03.100.114
Device Lot NumberH891720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1